PETER W. L. HO, M.D.; FRANCIS D. PIEN, M.D.; NAMIKO KOMINAMI, M.D.
This content is PDF only. Please click on the PDF icon to access.
Amikacin, one of the new aminoglycosides, has been reported to cause nephrotoxicity and ototoxicity (primarily cochlear, but also vestibular) (1-3). To our knowledge, acute massive amikacin overdose has not been previously reported.
On 4 November 1978, a 60-year-old woman with a long history of hypertension was referred to a community hospital for management of acute subarachnoid hemorrhage. At admission, she complained of severe headaches but was alert. Lumbar puncture yielded grossly bloody spinal fluid. She was begun on aminocaproic acid (Amicar®), 3 g intravenously (i.v.) every 2 h. Initial laboratory results were all within normal limits, including a serum creatinine
HO PWL, PIEN FD, KOMINAMI N. Massive Amikacin "Overdose". Ann Intern Med. 1979;91:227–228. doi: https://doi.org/10.7326/0003-4819-91-2-227
Download citation file:
Published: Ann Intern Med. 1979;91(2):227-228.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use